Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Depo-Provera injections cause menstrual bleeding?

Hi I have been on the depo needle for 6 months.. I was due for another shot Tuesday of this week.. I have been bleeding for 4 weeks now.. alternating between red and brown discharge... I initially thought it was because I had a savage cold but after receiving a new shot as I was due I thought this issue would have gone away
Wed, 4 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Depo-Provera is a form of birth control taken via shot. Breakthrough bleeding, spotting, and changes to menstrual flow are some of the most common side effects during the first year of use.

Clinical trials show that 55 percent of those using Depo-Provera no longer have any bleeding after 12 months.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am in menopause and was on depo prior to that for 17 years. I am now bleeding. I thought perhaps my period restarted but the blood on the pad is...